MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC ACF EXT ROT PAD RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. GII SPC ACF EXT ROT PAD RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71441252
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a malfunction in which the surgeon was taking the paddles off the femur and the center screw in the middle came out.
 
Additional Manufacturer Narrative
The affected device was returned and evaluated.A visual inspection confirmed the complaint that the gii rotation paddles' spring plunger has disassembled.The device was manufactured in 2010 and exhibits signs of wear and use.We recommend that all reusable instruments be routinely inspected for wear and damage so they can be replaced as necessary.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This investigation could not verify or identify any evidence of product contribution to the reported problem.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.Credit has been issued for this device.

Brand Name
GII SPC ACF EXT ROT PAD RT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7734966
Report Number1020279-2018-01445
Device Sequence Number11456024
Product Code MBH
UDI-Device Identifier00885556034767
UDI-Public00885556034767
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71441252
Device Lot Number10DM03847
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1